Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Hyperthyroid patient having low T3. Should I increase the dose of eltroxin or go for diotroxin?

I am a hypothyroid patient and just had my blood tests done. My TSH is 1.25, and T4 is 0.69 which is normal but on the low side of the scale. My T3 is the problem , it is low at 2.02. I am currently taking eltroxin 100 micrograms a day, and it has been suggested to me to take diotroxin. I am not sure what to do, to increase dose of eltroxin or go onto diotroxin?
Asked On : Tue, 8 May 2012
Answers:  1 Views:  171
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
my first and only advice is to go and repeat ur TFT - free T3, free T4, TSH at another lab without giving out ur older report and then will tell u what is to be done.
if the test u have done is correct then it is suggestive that u have sick euthyroid state. then we need to evaluate on the causes of this.
don't take diotroxin which is combination of T3 & T4 in ratio 1:4. actually physiological ratio is 1:14.
taking T3 is not a joke can lead to serious consequences if not actually not indicated.
Answered: Sat, 5 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor